Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Fort Worth, TX

April 5, 20165 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Apr 5, 2016, 3:22 AM CDT for 5 counties in Texas. It took effect at Apr 5, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:22 AM CDT (08:22 UTC)
In effect from
Apr 5, 2016, 12:00 PM CDT
Expired
Apr 5, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2788 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS84 KFWD 050822
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
322 AM CDT TUE APR 5 2016

TXZ100-101-115-116-129-051800-
/O.NEW.KFWD.FW.W.0008.160405T1700Z-160406T0200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
322 AM CDT TUE APR 5 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR DRY CONDITIONS AND GUSTY SOUTH WINDS...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND
  EASTLAND COUNTIES.

* TIMING...NOON THROUGH 9 PM.

* WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RH...15 TO 25 PERCENT.

* IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY
  FIRES THAT START TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

DUNN
3 follow-up statements
812 
WWUS84 KFWD 051635
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT TUE APR 5 2016

TXZ100-101-115-116-129-060045-
/O.CON.KFWD.FW.W.0008.160405T1700Z-160406T0200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
1135 AM CDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY CONDITIONS AND GUSTY SOUTH WINDS...

* AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND 
  EASTLAND COUNTIES. 

* TIMING...NOON THROUGH 9 PM.

* WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RH...15 TO 25 PERCENT.

* IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY 
  FIRES THAT START TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$
229 
WWUS84 KFWD 060049
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY CONDITIONS AND GUSTY SOUTH WINDS...

TXZ100-101-115-116-129-060200-
/O.CON.KFWD.FW.W.0008.000000T0000Z-160406T0200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
749 PM CDT TUE APR 5 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR DRY CONDITIONS AND GUSTY SOUTH WINDS...

* AFFECTED AREA...YOUNG...JACK...STEPHENS...PALO PINTO AND 
  EASTLAND COUNTIES. 

* TIMING...THROUGH 9 PM.

* WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* RH...15 TO 25 PERCENT.

* IMPACTS...THE DRY CONDITIONS AND GUSTY WINDS WILL ALLOW ANY 
  FIRES THAT START TO SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$
641 
WWUS84 KFWD 060148
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT TUE APR 5 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR 
YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES.

TXZ100-101-115-116-129-060300-
/O.EXP.KFWD.FW.W.0008.000000T0000Z-160406T0200Z/
YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-
848 PM CDT TUE APR 5 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR 
YOUNG...JACK...STEPHENS...PALO PINTO AND EASTLAND COUNTIES...

THE STRONG GUSTY SOUTHERLY WINDS THAT WE HAD EARLIER TODAY
DECREASED AFTER SUNSET AND RELATIVE HUMIDITIES HAVE INCREASED.
THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM CDT.

$$

58

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 4, 10:44 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 4, 10:44 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT MON APR 4 2016

.AVIATION...
SUBSIDENCE PROVIDED BY AN UPPER RIDGE OVERHEAD WILL CONTINUE TO
BRING CLEAR SKIES AND VFR CONDITIONS TO ALL OF THE AREA. WE WILL
BE WATCHING THE APPROACH OF AN UPPER TROUGH...WHICH CAN BE SEEN
SPIRALING NEAR THE ID/MT BORDER THIS EVENING. THIS FEATURE WILL
BEGIN TO BREAK DOWN THE RIDGE LATE TUESDAY...AND DRAG A COLD FRONT
SOUTH THROUGH THE REGION WEDNESDAY. AHEAD OF THE FRONT...SOUTH
WINDS WILL BECOME GUSTY BY MIDDAY TUESDAY. SPEEDS WILL DIMINISH
SOME TUESDAY NIGHT AS THE FRONT GETS CLOSE...THEN WINDS WILL
BECOME NORTHWESTERLY DURING THE MORNING HOURS WEDNESDAY AS THE
FRONT PUSHES THROUGH. FROPA WILL BE JUST BEYOND THE CURRENT TAF
SET...THOUGH WE MAY INDICATE VEERING WINDS AT 10 KT OR SO FOR THE
PRE-DAWN HOURS IN THE EXTENDED DFW TAF IMMEDIATELY PRIOR TO THE
ARRIVAL OF THE FRONT.

30

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT MON APR 4 2016/
AFTERNOON SURFACE ANALYSIS REVEALS A WEAK SURFACE TROUGH/COLD
FRONT DRAPED THROUGH SOUTHERN OKLAHOMA AS EVIDENCED ONLY BY A
CYCLONIC WIND SHIFT. THIS FEATURE IS EXPECTED TO STALL IN NORTH
TEXAS LATER THIS EVENING BEFORE WASHING OUT ENTIRELY OVERNIGHT.
ADDITIONALLY...WATER VAPOR IMAGERY DEPICTS A NEGATIVELY-TILTED
SHORTWAVE TROUGH PROGRESSING SOUTHEASTWARD ACROSS THE PACIFIC
NORTHWEST. THE ACCOMPANYING HEIGHT FALLS WILL LEAD TO SURFACE LEE
CYCLOGENESIS ACROSS MUCH OF THE CENTRAL PLAINS OVERNIGHT THROUGH
TOMORROW. IN RESPONSE...WINDS WILL REMAIN LIGHT OUT OF THE SOUTH
OVERNIGHT TONIGHT AS TEMPERATURES FALL INTO THE 50S.

THE DEEPENING LOW PRESSURE SYSTEM IN THE PLAINS WILL CAUSE SOUTH
WINDS TO INCREASE IN SPEED BEGINNING TUESDAY MORNING AS LOW-LEVEL
WINDS INTENSIFY AND DEEP MIXING ENSUES. ALL MODELS ARE SHOWING
30-35 KTS AT 925MB THROUGH TUESDAY AFTERNOON INCREASING TO NEAR
50 KTS TUESDAY EVENING FOR AREAS WEST OF I-35 AS A SURFACE CYCLONE
DEEPENS IN SOUTHWEST OKLAHOMA. ALSO WEST OF I-35...DRY CONDITIONS
WILL BE IN PLACE TUESDAY AFTERNOON WITH RELATIVE HUMIDITY VALUES
EXPECTED TO BE LESS THAN 30 PERCENT...AND THEREFORE AN ELEVATED
FIRE THREAT WILL EXIST IN THESE AREAS TUESDAY AFTERNOON. SOUTH
WINDS WILL STAY BREEZY OVERNIGHT WITH A TIGHT SURFACE PRESSURE
GRADIENT IN PLACE. AT THIS TIME...HAVE ELECTED TO HOLD OFF ON A
WIND ADVISORY FOR THE TUESDAY AFTERNOON AND EVENING TIME FRAME AS
IT APPEARS SPEEDS WILL BE BORDERLINE TO THE ISSUANCE CRITERIA.

AS THE SURFACE LOW PROPAGATES EASTWARD A COLD FRONT WILL PUSH
THROUGH ALL OF NORTH AND CENTRAL TEXAS ON WEDNESDAY MORNING. THIS
WILL BRING DRIER BUT COOLER AIR INTO THE REGION WITH TEMPERATURES
EXPECTED TO BE AROUND 10 DEGREES COOLER THAN TUESDAY. GUSTY NORTH
WINDS ALONG AND BEHIND THE FRONT WILL LEAD TO ELEVATED FIRE
WEATHER CONDITIONS ONCE AGAIN WEDNESDAY AFTERNOON FOR AREAS WEST
OF I-35 WHERE AFTERNOON HUMIDITY VALUES WILL BE LOW. NO RAINFALL
IS EXPECTED ALONG THE FRONT AS IT PASSES THROUGH WITH THE
NECESSARY MOISTURE DISPLACED WELL EAST OF THE AREA AND THE
STRONGER FORCING DISPLACED TO THE NORTH. CONVECTIVE ALLOWING
MODELS SUPPORT THIS SOLUTION AS MOST ARE ONLY PRODUCING ISOLATED
SHOWERS IN SOUTHERN OKLAHOMA AND IN FAR EAST TEXAS. WIND SPEEDS
SHOULD DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT AND SURFACE
LOW DEPART THE REGION.

DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF THE WEEK WITH
SLIGHTLY WARMER TEMPERATURES EXPECTED ON THURSDAY. LIGHT WINDS
WILL ACT TO KEEP FIRE WEATHER CONCERNS MUCH LOWER FOR THE REST OF
THE WEEK THAN ON TUESDAY AND WEDNESDAY. ON FRIDAY
MORNING...ANOTHER WEAK COLD FRONT WILL PUSH THROUGH KEEPING
AFTERNOON HIGHS A COUPLE DEGREES COOLER THAN THURSDAY. NO RAINFALL
IS EXPECTED WITH THIS FRONT EITHER WITH MEAGER MOISTURE IN PLACE
AND LITTLE TO NO DYNAMIC FORCING AVAILABLE.

BY SATURDAY...ALL MODELS CONTINUE TO PRODUCE A CUTOFF LOW OVER
SOUTHERN CALIFORNIA AND MOVE IT EASTWARD ACROSS THE SOUTHERN CONUS
OVER THE NEXT FEW DAYS. THIS SOLUTION WOULD ALLOW FOR MOISTURE TO
FINALLY RETURN TO THE SOUTHERN AND CENTRAL PLAINS AS A WARM
ADVECTION REGIME MATERIALIZES. THE LATEST GFS AND ECMWF ARE SUGGESTING
SHOWERS AND STORMS DEVELOPING ALONG A DRYLINE IN WESTERN TEXAS ON
SUNDAY AND MOVING A COMPLEX INTO NORTH/CENTRAL TEXAS OVERNIGHT.
THEY ALSO BOTH BRING ANOTHER COLD FRONT THROUGH EARLY IN THE WEEK
WHICH MAY SUPPORT ADDITIONAL RAIN AND THUNDERSTORM CHANCES LASTING
THROUGH MONDAY OR EARLY TUESDAY. THE SPECIFIC SOLUTIONS WITH THIS
SYSTEM HAVE UNSURPRISINGLY BEEN INCONSISTENT FROM RUN TO RUN AND
MORE DETAILS CANNOT BE REASONABLY EXTRACTED FROM GUIDANCE UNTIL
LATER THIS WEEK. FOR NOW...DO NOT HAVE CONFIDENCE TO INCLUDE ANY
MORE THAN 20-30 POPS IN THE FORECAST UNTIL MODELS CAN SHOW BETTER
CONSISTENCY WITH THIS SYSTEM. IT DOES APPEAR AS THOUGH WE ARE
HEADED FOR A MORE ACTIVE WEATHER PATTERN FOR THE MIDDLE PORTION
OF THE MONTH.

STALLEY

&&
.SYNOPSIS...
WARM AND DRY WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK WHICH MEANS FIRE WEATHER CONDITIONS ARE THE PRIMARY CONCERN
FOR THIS FORECAST PERIOD. GUSTY WINDS ON TUESDAY AND WEDNESDAY
COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL CULMINATE IN
ELEVATED WEATHER WEATHER CONDITIONS FOR AREAS GENERALLY WEST OF
I-35 DURING THE AFTERNOON HOURS EACH DAY. OTHERWISE...THE
REMAINING STORYLINES FOR THE FORECAST ARE CENTERED AROUND A PAIR
OF COLD FRONTS THAT WILL RESULT IN UP-AND-DOWN TEMPERATURES INTO
NEXT WEEKEND FOLLOWED BY RAIN AND THUNDERSTORM CHANCES RETURNING
TO THE FORECAST ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    56  83  58  76  51 /   5   0  10  10   0
WACO                55  81  58  77  47 /   0   0  10  10   0
PARIS               55  78  57  73  47 /  10   0  10  10   0
DENTON              55  81  57  75  46 /   5   0  10  10   0
MCKINNEY            54  80  57  75  46 /   5   0  10  10   0
DALLAS              56  82  59  76  51 /   5   0  10  10   0
TERRELL             53  80  58  75  48 /   5   0  10  10   0
CORSICANA           54  80  57  75  49 /   0   0  10  10   5
TEMPLE              54  82  57  78  48 /   0   0   5  10   5
MINERAL WELLS       57  84  57  76  47 /   5   0  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

30/25
Hazardous weather outlook, Apr 4, 3:15 PM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT MON APR 4 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AN ELEVATED FIRE THREAT IS EXPECTED WEST OF INTERSTATE 35 TUESDAY
AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. THE MOST ELEVATED THREAT
AREA WILL BE WEST OF A LINE FROM GAINESVILLE TO GLEN ROSE TO
LAMPASAS BOTH DAYS.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE REGION ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:01 AM CDTWind AdvisoryFWDCooke, Denton, Eastland, Jack, Montague, Palo Pinto and 4 more15 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.